Delaware, 2007

Dense Fog in Delaware, November 13 to 14, 2007

November 13 to 14, 2007 · NWS PHI · 2 events in 2 counties and zones

The combination of light winds, clear skies and rain that fell earlier in the day helped widespread dense fog form across central and northern Delaware from the evening of the 13th into the morning of the 14th. Widespread visibilities were one-quarter of a mile or less.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of light winds, clear skies and rain that fell earlier in the day helped widespread dense fog form across central and northern Delaware from the evening of the 13th into the morning of the 14th. Widespread visibilities were one-quarter of a mile or less.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 13, 5:11 PM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Nov 13, 5:11 PM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
511 PM EST TUE NOV 13 2007

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT, HOWEVER IT QUICKLY
SLIDES OFF THE MID ATLANTIC COAST WEDNESDAY MORNING. A WARM FRONT IS
FORECAST TO MOVE ACROSS OUR REGION DURING THE DAY WEDNESDAY, THEN A
STRONG COLD FRONT APPROACHES WEDNESDAY NIGHT. THIS STRONG COLD FRONT
WILL CROSS THE REGION DURING THURSDAY MORNING, HOWEVER AN AREA OF
LOW PRESSURE SHOULD DEVELOP ALONG IT ONCE OFF THE COAST. HIGH
PRESSURE THEN BUILDS INTO THE OHIO VALLEY ON FRIDAY. ANOTHER COLD
FRONT MAY CROSS OUR AREA OVER THE WEEKEND, WITH HIGH PRESSURE TO
FOLLOW.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CLOUDS FROM THE COLD FRONT HAD MAINLY CLEARED OUR AREA LATE THIS
AFTERNOON, AND WE SHOULD DECOUPLE FOR A TIME THIS EVENING. THE
POSSIBLE DIFFICULTIES WITH THE RADIATIONAL COOLING FORECAST WE
HAVE BEEN CARRYING ARE A WEAK BUT DEVELOPING ONSHORE FLOW
OVERNIGHT, INVADING HIGH CLOUDS FROM THE WEST, RESIDUAL HIGHER
DEW POINTS IN THE WAKE OF THE LIGHT RAIN AND POSSIBLE FOG. THE
ONSHORE FLOW HAPPENS LATER THE DEW POINTS MAY CONTINUE TO DROP AS
DRIER AIR COMES IN, AT LEAST EARLY, AND THE HIGH CLOUDS MAY BE
LATE ENOUGH NOT TO INHIBIT RADIATING, BUT WERE ASKING FOR A LOT
TO COME TOGETHER TO ACHIEVE FORECAST TEMPS THAT WE HAVE BEEN
CARRYING. WEVE COME UP SOME ON MINS.

WITH THE RAIN AND THE DEVELOPING LIGHT ONSHORE FLOW, WEVE PUT
THE AFOREMENTIONED FOG, MAINLY RADIATIONAL FOG, IN THE FORECAST
FOR SOUTHERN AND CENTRAL ZONES LATE TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
WEAK MID LEVEL RIDGE AXIS MOVES PAST US AROUND 12Z WEDNESDAY, AND
THEN A SHARPENING MID LEVEL TROF APPROACHES. WEVE GONE AHEAD AND
SLOWED THE ADVENT OF PCPN WITH THE DIGGING SYSTEM SOME. IT
EVENTUALLY CARRIES AN UPPER JET, A DIFLUENT AND ENERGETIC MID
LEVEL TROF THAT BEGINS TO DEVLEOP A NEGATIVE TILT AS IT APPROACHES
BY 00Z FRIDAY, A GOOD THETA E RIDGE AND GOOD LOWER LEVEL
FRONTOGENESIS, H8 DEW POINTS UP TO 8 DEG C AND A DECENT WIND
FIELD. WHAT IT DOES NOT SEEM TO HAVE IS ANY APPRECIABLE
INSTABILITY. IT IS A GOOD BET THAT SURFACE LOW PRESSURE WILL
DEVELOP ALONG THE SLOW-MOVING FRONT, WHICH IS PARALLEL TO THE MID
LEVEL FLOW, AS THE FRONT MOVES ACROSS US. ALTHOUGH WE DELAY THE
ARRIVAL OF THE PCPN, WE KEEP IT AROUND INTO THURSDAY.

TEMPS LOOK TO WARM ON THE SOUTHERLY FLOW TOMORROW. THEN,
CONSESNUS OF THE VARIOUS MODELS IS THAT THE FRONT SHOULD BE
SOMEPLACE NEAR THE COAST, PERHAPS JUST INLAND, AT 11Z THURSDAY.
THE UPPER JET REMAINS TO OUR NORTHWEST AT THAT TIME. WITH THAT IN
MIND, WEVE BASICALLY MAINTAINED CONTINUITY AND STAYED ABOVE THE
GUIDANCE MINS, ESPECIALLY AWAY FROM THE NORTHWEST PART OF THE
FORECAST AREA. GIVEN THE COLD AIR ADVECTION, THURSDAY LOOKS TO BE
A DAY WITHOUT MUCH OF A TEMPERATURE RISE. WINDS LOOK TO PICK UP ON
THURSDAY OVER LAND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
BECAUSE THE MID LEVEL TROF IS SO SHARP AND THE SURFACE FLOW IS
CYCLONIC ON THURSDAY NIGHT, WEVE BROUGHT DOWN A CHANCE OF SNOW OR
RAIN AND SNOW SHOWERS TO ABOUT THE I95 CORRIDOR ON THURSDAY NIGHT.
IT SHOULD BE A BLUSTERY NIGHT FOLLOWED BY A WINDY FRIDAY. THERE IS
A GOOD TEMPERATURE DISCONTINUITY ACROSS THE SURFACE FRONT, SO WE
EXPECT TEMEPRATURES TO DROP BELOW NORMAL.

AFTER A BRIEF PERIOD OF HIGH PRESSURE BEHIND THE RETREATING
SYSTEM, ANOTHER LOW LOOKS TO MOVE BY TO THE NORTH FOR SATURDAY
NIGHT AND SUNDAY, DRAGGING AN ATTENDANT COLD FRONT THROUGH OUR
AREA.

SOME MODELS ARE DEVELOPING A COASTAL SYSTEM FOR MONDAY NIGHT AND
TUESDAY, BUT FOR NOW THAT SOLUTION IS AN OUTLIER. PRESENTLY, WERE
FORECASTING A HIGH PRESSURE RIDGE OVER US. CONFIDENCE THAT FAR OUT
IS LOW.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SHOWERS FINALLY EXITED THE REGION AROUND 18Z TODAY AND SKIES BEGAN
TO CLEAR UP. WINDS WILL BE LIGHT AND VARIABLE TO NEAR CALM THIS
EVENING AND EVENTUALLY GO CALM OVERNIGHT. WINDS PICK UP AGAIN DURING
THE LATE MORNING HOURS. WE ARE ANTICIPATING AREAS OF FOG WITH IFR
VISIBILITIES (MAINLY SOUTH AND EAST OF KPHL) WITH THE EXCEPTION OF
KMIV, WHERE LIFR VISIBILITIES CAN BE EXPECTED BY EARLY MORNING.
NORTH AND WEST OF KPHL WE ARE EXPECTING MORE STRATUS AND
VISIBILITIES MAY NOT BECOME AS RESTRICTED. THE FOG IS EXPECTED TO
HANG AROUND UNTIL LATE MORNING AS THERE IS A LOT OF EXCESS MOISTURE
IN ATMOSPHERE.

A STRONG COLD FRONT IS EXPECTED TO CROSS THE AREA WEDNESDAY NIGHT
INTO THURSDAY MORNING, MOVING FROM WEST TO EAST. STRONG AND GUSTY
WINDS WITH A NW FLOW ARE EXPECTED BEHIND THE FRONT FOR THURSDAY
CONTINUING INTO FRIDAY. MAINLY VFR CONDITIONS ARE EXPECTED BEHIND
THE FRONT.

&&

.MARINE...
THE WINDS HAVE REALLY CALMED DOWN TODAY AND SHOULD STAY RELATIVELY
QUIET THROUGH THE EVENING HOURS. WAVE HEIGHTS SHOULD REMAIN BETWEEN
1-3 FEET THROUGH WEDS EVENING BEFORE THE WINDS BEGIN TO INCREASE OUT
AHEAD OF A COLD FRONT. WE HELD OFF ON A SMALL CRAFT ADVISORY AFTER
COLLABORATING WITH SURROUNDING OFFICES FOR THIS PACKAGE. WINDS AND
WAVES SHOULD NEAR CRITERIA BY THE END OF WEDS NIGHT/THURS MORNING
AND LATER SHIFTS WILL PROBABLY NEED TO PUT UP A SCA. A STRONG COLD
FRONT WILL MOVE THROUGH THURSDAY AND WINDS AND WAVES SHOULD INCREASE
BEHIND THE FRONT. WITH A STRONG NW FLOW, WAVE WATCH RAISES THE SEAS
TO 6 FEET BY FRIDAY MORNING AND LATER SHIFTS WILL HAVE TO MONITOR
THE ENSUING CONDITIONS.

HIGH PRESSURE WILL MOVE IN FOR THE WEEKEND AND SEAS SHOULD STAY
BETWEEN 1 TO 2 FEET ON THE DELAWARE BAY AND 2 TO 4 FEET ON THE
COASTAL WATERS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...DELISI/LR
AVIATION...MEOLA/RPW
MARINE...MEOLA/RPW
Hazardous weather outlook, Nov 13, 4:52 AM EST, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
452 AM EST TUE NOV 13 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-141000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
452 AM EST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-141000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
452 AM EST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY NIGHT THROUGH FRIDAY THE WINDS MAY OCCASIONALLY GUST 25
TO 30 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 dense fog. Local standard time, as filed.

Dense Fog, New Castle

When
November 13, 9:00 PM EST to November 14, 10:30 AM EST
Where
New Castle forecast zone
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Dense Fog, Kent

When
November 13, 11:00 PM EST to November 14, 8:30 AM EST
Where
Kent forecast zone
Reported by
ASOS
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64704, 64705.